Hail, Greene
- When
- August 10, 4:00 PM CST to 4:05 PM CST
- Where
- Greene County, 6 mi NW of Marmaduke
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.250, -90.467
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 10, 2:39 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT THU AUG 10 2006
.DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON PLACES A
QUASI-STATIONARY BOUNDARY STRETCHING FROM NORTHERN MISSOURI BACK
THROUGH THE OHIO VALLEY AND MIDDLE TENNESSEE. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTH IN RESPONSE TO
DAYTIME INSTABILITY AND OUTFLOW BOUNDARIES ACROSS THE FORECAST
AREA FROM YESTERDAY/S CONVECTION AND ONGOING CONVECTION ACROSS
MISSOURI. HEAT INDICIES HAVE ALREADY REACHED ADVISORY CRITERIA AT
MANY PLACES THIS AFTERNOON WITH TEMPERATURES IN THE UPPER 90S AND
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 70S.
TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS ACROSS PORTIONS OF THE MID SOUTH...ESPECIALLY
ALONG AND SOUTH OF I-40 WHERE CONVECTION HAS BEEN PRIMARILY
OCCURRING THIS AFTERNOON. CONVECTIVE ACTIVITY SHOULD DIMINISH
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THINK ANY ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE WINDS UP TO 60 MPH ALONG WITH
LOCALIZED HEAVY RAINFALL. WILL ALLOW ADVISORY TO EXPIRE AT 7PM AS
A FEW LOCATIONS ARE STILL EXPERENCING HEAT INDICIES AROUND 105
DEGREES.
FRIDAY THROUGH SUNDAY...QUASI-STATIONARY BOUNDARY WILL FINALLY
BEGIN TO WORK ITS WAY SOUTH INTO THE FORECAST AREA FRIDAY AND
SATURDAY...PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE MID SOUTH IN THE ALREADY WARM AND UNSTABLE AIRMASS. SHOWERS
AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY SUNDAY BRINGING
RAINFREE CONDITIONS TO THE MID SOUTH.
.LONG RANGE (MONDAY THROUGH THURSDAY)...UPPER AIR PATTERN ACROSS
NORTH AMERICA WILL BE CHARACTERIZED BY RIDGING ALOFT ACROSS MUCH OF
THE LOWER MISSISSIPPI VALLEY WITH A QUASI-STATIONARY BOUNDARY
MEANDERING NEAR THE MIDDLE/LOWER MISSISSIPPI VALLEY THROUGH THE
PERIOD. WILL MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS AS
AIRMASS WILL REMAIN VERY WARM AND HUMID.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 435 PM CDT THU AUG 10 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 435 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID-SOUTH THROUGH EARLY EVENING. HOT AND HUMID WEATHER WILL CONTINUE TO PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES INTO THE EARLY EVENING HOURS. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE BEGINNING TO DISSIPATE AFTER SUNSET. A FEW THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT...MAINLY NORTH OF INTERSTATE 40 FROM NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO PARTS OF WEST TENNESSEE. LOCALIZED HEAVY RAIN IS POSSIBLE ACROSS THE ENTIRE MID-SOUTH INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY SEVERE THUNDERSTORMS THIS EVENING ARE EXPECTED TO REMAIN ISOLATED. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT THU AUG 10 2006 ARZ035-102030- CROSS AR- 300 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CROSS COUNTY AT 300 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT THU AUG 10 2006 TNZ004-102145- HENRY TN- 420 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF COTTAGE GROVE AT 420 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CDT THU AUG 10 2006 TNZ003-102200- WEAKLEY TN- 434 PM CDT THU AUG 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF DRESDEN AT 434 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 114 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Straight line winds lifted a roof, tore a wall, and blew down a large door at the American Railway Industry Building near Marmaduke. In addition, a few trees and power poles were knocked down.
A few trees and power poles were knocked down.
Straight line winds blew a tree down on a house as well as a few other trees in Blytheville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526121, 5526122, 5526123, 5526124.